Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Jan 31, 2022, 2:09 AM CST for 9 counties in Nebraska. It took effect at Jan 31, 2022, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2022, 2:09 AM CST (08:09 UTC)
- In effect from
- Jan 31, 2022, 11:00 AM CST
- Expired
- Jan 31, 2022, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3506 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS83 KGID 310809 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 209 AM CST Mon Jan 31 2022 ...Dangerous Fire Weather Conditions Likely Today... NEZ039>041-046>048-060>062-311615- /O.UPG.KGID.FW.A.0002.220131T1600Z-220201T0000Z/ /O.NEW.KGID.FW.W.0002.220131T1700Z-220201T0000Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Dawson-Buffalo-Hall- 209 AM CST Mon Jan 31 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 040, 041, 046, 047, 048, 060, 061 AND 062... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, Fire Weather Zone 040 Greeley, Fire Weather Zone 041 Nance, Fire Weather Zone 046 Sherman, Fire Weather Zone 047 Howard, Fire Weather Zone 048 Merrick, Fire Weather Zone 060 Dawson, Fire Weather Zone 061 Buffalo and Fire Weather Zone 062 Hall. * WINDS...Southwest 10 to 20 mph with gusts around 25 mph. * RELATIVE HUMIDITY...As low as 10 to 20 percent. * IMPACTS...Any fires that ignite may spread rapidly and exhibit extreme fire behavior. Use extreme caution if engaging in activities that could lead to fire ignition. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Wesely
2 follow-up statements
869 WWUS83 KGID 310818 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 218 AM CST Mon Jan 31 2022 ...Dangerous Fire Weather Conditions Likely Today... NEZ039>041-046>048-060>062-010000- /O.CON.KGID.FW.W.0002.220131T1700Z-220201T0000Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Dawson-Buffalo-Hall- 218 AM CST Mon Jan 31 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 040, 041, 046, 047, 048, 060, 061 AND 062... * AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, Fire Weather Zone 040 Greeley, Fire Weather Zone 041 Nance, Fire Weather Zone 046 Sherman, Fire Weather Zone 047 Howard, Fire Weather Zone 048 Merrick, Fire Weather Zone 060 Dawson, Fire Weather Zone 061 Buffalo and Fire Weather Zone 062 Hall. * WINDS...Southwest 10 to 20 mph with gusts around 25 mph. * RELATIVE HUMIDITY...As low as 10 to 20 percent. * IMPACTS...Any fires that ignite may spread rapidly and exhibit extreme fire behavior. Use extreme caution if engaging in activities that could lead to fire ignition. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Wesely
155 WWUS83 KGID 010008 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 608 PM CST Mon Jan 31 2022 NEZ039>041-046>048-060>062-010115- /O.EXP.KGID.FW.W.0002.000000T0000Z-220201T0000Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Dawson-Buffalo-Hall- 608 PM CST Mon Jan 31 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 040, 041, 046, 047, 048, 060, 061 AND 062... Wind speeds have decreased enough to allow the Red Flag Warning to expire. Relative humidity will slowly climb this evening. $$ Heinlein
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jan 30, 11:06 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 30, 11:06 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1106 PM CST Sun Jan 30 2022
.DISCUSSION...(This evening through Sunday)
Issued at 254 PM CST Sun Jan 30 2022
As expected, today is running several degrees cooler than
yesterday as a result of reduced mixing, a slightly cooler airmass
aloft, and scattered high clouds moving through the area.
Tonight, temperatures should again fall into the upper teens and
20s.
On Monday, west to southwesterly winds at the low levels will
strengthen as a trough approaches the area from the northwest.
This will also encourage one more unseasonably warm day to round
out the month. There is still a little uncertainty on temperatures
due to increasing cloud cover in the afternoon, but highs above
60 degrees still seem like a good bet.
A cold front then moves through the area Monday night, ushering
in a colder on Tuesday (highs near normal in the 30s and low 40s).
A second trough then digs southward across the Rockies Tuesday
night into Wednesday, bringing a chance for snow to parts of the
area (mainly in Kansas).
The overall trend for this snow event has been southeastward,
with many models keeping all accumulating snow out of area. That
said, the latest EPS ensemble has trended back northward a touch.
The heaviest snow is almost certainly still safely to our
southeast, but a couple inches of snow cannot be ruled out in
parts of northern Kansas.
A cold airmass remains in place Wednesday and Thursday as the
trough slowly pushes eastward. Our exact temperatures will be
dependent on how much (if any) snow cover we end up with, but
highs in the teens and 20s are expected with lows dipping below
zero for parts of the area. Wednesday night is still expected to
be the coldest night with wind chills around -20 degrees possible.
Beyond that, precipitation chances look pretty hard to come by
through next weekend. Temperatures should rebound back to the 40s
and perhaps even 50s next weekend as the GEFS and EPS both favor a
warmer pattern. How long this pattern persists is still a
question though since model agreement really suffers beyond that.
Overall, I think the pattern will stay on the warm side (EPS
solution), but with a few more shots of the significant cold like
the GEFS is showing.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Tuesday)
Issued at 1045 PM CST Sun Jan 30 2022
A weak area of low pressure will deepen this afternoon which will
bring gusty winds to the TAF sites. Cirrus will continue to spill
over the ridge of high pressure over the western US, so expect
high clouds through the TAF period.
&&
.FIRE WEATHER...
Issued at 254 PM CST Sun Jan 30 2022
Southwest winds have turned out a bit stronger than expected
today (gusts 20-25 MPH), resulting in some elevated fire weather
conditions for western parts of the area this afternoon.
Tomorrow (Monday) still looks like a very warm and dry day across
the area, with widespread humidity values dipping into the teens.
Winds are a bit more uncertain, but after seeing gusts today, I
believe that at least northern parts of the area will reach
critical thresholds during the afternoon. The Fire Weather Watch
remains in effect, and portions of the area will probably be
upgraded to a Red Flag Warning on tonights midnight shift.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Fire Weather Watch from 10 AM CST Monday through Monday
afternoon for NEZ039>041-046>048-060>062.
KS...NONE.
&&
DISCUSSION...Mangels
AVIATION...Beda
FIRE WEATHER...MangelsHazardous weather outlook, Jan 30, 6:12 PM CST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 612 PM CST Sun Jan 30 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 612 PM CST Sun Jan 30 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerous fire weather is again expected over portions of the area on Monday due to a combination of dry fuels, low humidity, and gusty southwest winds. A fire weather watch is in effect for areas near and north of the Platte River. Wednesday night into Thursday morning will be very cold with wind chills ranging from 15 to 20 degrees below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.